MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC POLYAXIAL HEAD PLACEMENT TOOL FOR MATRIX; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC POLYAXIAL HEAD PLACEMENT TOOL FOR MATRIX; MISC ORTHO SURGICAL INSTR
Catalog Number 03.632.037
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: initial reporter is a synthes sales consultant.Part 03.632.037, lot 6707906: release to warehouse date: november 11, 2011.Supplier: (b)(4).No non-conformance reports (ncr's) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.A product investigation was completed: the returned head placement tool was missing the blocker component, which is welded to the outer shaft component.The weld was therefore broken.Cosmetic wear consistent with the device use was observed to the outer shaft; this wear would not affect performance of the device.The received condition agreed with the complaint description.Therefore, the complaint was confirmed.A dimensional inspection could not be performed due to the received condition of the weld.Review of the device history record (dhr) revealed no manufacturing issues related to the complaint.Relevant drawings for the returned instrument were reviewed.No design issues were observed.The complaint was confirmed with investigation.There were no issues during the manufacture of this product that would contribute to this complaint condition.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.A root cause could not be determined; however, it is likely that the device experienced excessive and/or off-axis forces.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on unknown date, the polyxial head placement tool for matrix had a damaged end piece when putting the kit back together.The damage was noticed when the instrument was being threading back together.There was no patient involvement.When the received device was being investigated by the manufacturer, it was noted that the head placement tool was missing the blocker component, which is welded to the outer shaft component.The weld was therefore broken.This report is for a polyxial head placement tool for matrix.This is report 1 of 1 for (b)(4).

Brand Name
POLYAXIAL HEAD PLACEMENT TOOL FOR MATRIX
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8240418
Report Number2939274-2019-55795
Device Sequence Number1557942
Product Code LXH
UDI-Device Identifier10705034718958
UDI-Public(01)10705034718958
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.632.037
Device Lot Number6707906
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/10/2019
Initial Report FDA Received Date01/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1